MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. ASPIRA; ASPIRA PLEURAL DRAINAGE SYSTEM

MERIT MEDICAL SYSTEMS, INC. ASPIRA; ASPIRA PLEURAL DRAINAGE SYSTEM
Catalog Number 4992301/A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cancer (3262); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.No lot number was provided; thus, the device history record could not be reviewed and a search of the complaint database could not be performed.
 
Event or Problem Description
Medwatch report was received from the fda stating: with surgeon's insertion of an aspira catheter, the complexity of the system caused a retained stylet.Patient with lung cancer and malignant effusions requiring a chest catheter.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.
 
Event or Problem Description
The account alleges that due to the complexity of the aspira catheter system, insertion of the device caused a retained stylet.The patient did not sustain any injuries due to the retained stylet.The stylet was removed from the patient.

Brand Name
ASPIRA
Common Device Name
ASPIRA PLEURAL DRAINAGE SYSTEM
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana ines de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key23620060
Report Number1721504-2025-00654
Device Sequence Number9962292
Product Code DWM
UDI-Device Identifier00884450394861
UDI-Public00884450394861
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number4992301/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown